Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 54, NWS Tallahassee, FL

August 25, 2008Walton County, Florida

NWS Tallahassee, FL issued this tornado warning at Aug 25, 2008, 10:16 PM CDT for Walton County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2008, 10:16 PM CDT (03:16 UTC)
Expired
Aug 25, 2008, 10:45 PM CDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 11 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2334 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2334 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 260316
TORTAE
FLC131-260345-
/O.NEW.KTAE.TO.W.0054.080826T0316Z-080826T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 PM CDT MON AUG 25 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 1045 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR FREEPORT...OR 12 MILES NORTHEAST OF SANTA
  ROSA BEACH...MOVING NORTHEAST AT 28 MPH.

* THE TORNADO WILL BE NEAR...
  EUCHEEANNA BY 1030 PM CDT...
  RED BAY AND SHADY GROVE BY 1035 PM CDT...
  KNOX HILL BY 1040 PM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3070 8600 3056 8588 3044 8612 3051 8619
TIME...MOT...LOC 0316Z 230DEG 24KT 3053 8607

$$

8-JAMSKI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Aug 25, 9:00 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 25, 9:00 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 PM EDT MON AUG 25 2008

.DISCUSSION...BANDS OF SHOWERS AND STORMS FROM TROPICAL DEPRESSION
FAY CONTINUE TO IMPACT THE REGION TONIGHT...AND ONCE THE SFC WINDS
DECREASED LATE THIS AFTERNOON...THE VERTICAL SHEAR AND HELICITIES
ACTUALLY INCREASED AFTER SUNSET. THIS ALLOWED AN UNUSUALLY LARGE
NUMBER OF THESE SHOWERS AND STORMS TO BECOME TORNADIC THIS EVENING
...SO WE HAD VIRTUALLY NO TIME FOR ANY SHORT TERM UPDATES TO THE
GRIDS AND TEXT PRODUCTS. PLAN ON RETURNING TO NORMAL OPERATIONS AS
SOON AS POSSIBLE. THANKS FOR YOUR PATIENCE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GM...NONE.

GOULD/MROCZKA/DUVAL
Hazardous weather outlook, Aug 25, 2:03 AM CDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 AM EDT MON AUG 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-260915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
303 AM EDT MON AUG 25 2008 /203 AM CDT MON AUG 25 2008/

...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR
COFFEE...DALE AND GENEVA COUNTIES IN SOUTHEAST ALABAMA...
AND FOR COASTAL WALTON...INLAND WALTON...HOLMES...WASHINGTON
AND BAY COUNTIES...

...RESIDENTS ALONG THE OCHLOCKONEE RIVER IN GADSDEN AND LEON
COUNTIES SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND SECURE
PROPERTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ALTHOUGH TROPICAL DEPRESSION FAY IS WELL WEST OF THE LOCAL AREA...
BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE
TRI-STATE AREA. SOME OF THESE BANDS HAVE THE POTENTIAL TO PRODUCE
STRONG TO SEVERE STORMS AND EVEN TORNADOES...ESPECIALLY THIS MORNING
ACROSS THE WESTERN MOST COUNTIES OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. RIVER FLOODING REMAINS A CONCERN ESPECIALLY ON
THE OCHLOCKONEE RIVER NEAR HAVANA IMPACTING GADSDEN AND LEON
COUNTIES. LOCALIZED LAND FLOODING ALSO REMAINS POSSIBLE IN SPOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK
AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL
BE EXPECTED THROUGH THE SECOND HALF OF THE WORK WEEK AND INTO THE
WEEKEND AS FAY LIFTS OUT TO THE NORTHEAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO BOTH SEVERE WEATHER
AND FLOODING CONCERNS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Aug 25, 8:23 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM EDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TORNADO          2 SE GORDON             31.13N 85.07W
08/25/2008                   HOUSTON            AL   EMERGENCY MNGR

            TORNADO TOUCHDOWN IN THE LUCY COMMUNITY. 1 MOBILE HOME
            DESTROYED IN THE 7400 BLOCK OF EAST COUNTY ROAD 8.

&&

GOULD
Local storm report, Aug 25, 8:25 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TORNADO          3 ESE JACOBS            30.88N 85.36W
08/25/2008                   JACKSON            FL   TRAINED SPOTTER

            TORNADO TOUCHDOWN REPORTED BY SKYWARN SPOTTER. NO DAMAGE.

&&

GOULD
Local storm report, Aug 25, 9:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 PM EDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TORNADO          COLQUITT                31.17N 84.73W
08/25/2008                   MILLER             GA   EMERGENCY MNGR

            TREES DOWN AND TIN ROOF REMOVED FROM RESIDENCE AT 1338
            MAYHAW ROAD.

&&

MROCZKA
Local storm report, Aug 25, 9:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1053 PM EDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TORNADO          COLQUITT                31.17N 84.73W
08/25/2008                   MILLER             GA   EMERGENCY MNGR

            BARN DAMAGED AT 1107 SHINGLER ROAD.

&&

MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:20 PM CDTTornado WarningTAEJackson40 min
Aug 25, 7:38 PM CDTTornado WarningTAEJackson37 min
Aug 25, 7:56 PM CDTTornado WarningTAEJackson, Washington49 min
Aug 25, 11:33 PM CDTTornado WarningTAEHolmes27 min
Aug 26, 3:33 AM CDTSpecial Marine WarningTAE57 min
Aug 26, 10:40 AM CDTRiver Flood AdvisoryTAEHolmes, Washington36 hr
Aug 26, 11:03 AM CDTRiver Flood AdvisoryTAEMadison36 hr

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.